World

San Diego Sheriff Releases New Details About Video of Deputy’s Collapse

San Diego Sheriff Releases New Details About Video of Deputy’s Collapse
Written by admin
San Diego Sheriff Releases New Details About Video of Deputy’s Collapse

San Diego Sheriff Releases New Details About Video of Deputy’s Collapse

Faced with skepticism about body camera images showing an intern’s collapse while investigating a substance he believed to be fentanyl, the San Diego County Sheriff’s Department released several reports on Monday related to the incident, including the results of a laboratory analysis which revealed that substances in the dramatic video included fentanyl and methamphetamine.

The footage, which shows Deputy David Faiivae collapsing in a parking lot on July 3 shortly after handling a white powder, came under close scrutiny by medical and addiction experts who said it was impossible to do overdose of fentanyl just by handling the medicine.

In an edited video the ministry released last week to demonstrate the dangers of fentanyl, Deputy Faiivae’s Field Training Officer, Cpl. Scott Crane, said Deputy Faiivae “was coming all the way to the hospital.

Fentanyl is a potent synthetic drug that is widely trafficked in the illicit markets. Its potency may vary, especially when mixed with other substances, making it easier to overdose with very small amounts.

But even though the recently released documents show that the substances processed by MP Faiivae tested positive for fentanyl, fluorofentanyl and methamphetamine, they do not say whether it is found that MP Faiivae overdosed. An incident report lists “possible internal injury”, “other serious injury” and “loss of consciousness” as the member’s injuries.

Dr Scott Krakower, a psychiatrist at Zucker Hillside Hospital in Queens, said in an interview last week that it doesn’t take a lot of fentanyl to hurt. Not knowing the potency of fentanyl could quickly lead to overdose symptoms if someone inadvertently sniffs it.

READ Also  Navy Charges Sailor With Arson in Fire That Destroyed Warship

“The only way to overdose is to inject, snort, or otherwise ingest it,” said Dr Ryan Marino, medical director of toxicology and addiction medicine at teaching hospitals of Cleveland, after the video initially aired. “You can’t overdose through secondary contact. “

While the reports are not clear as to how Deputy Faiivae may have gotten fentanyl into his system, they do present a picture of the events that may have led to the accidental ingestion of a drug.

Testimony from Deputy Faiivae and Corporal Crane indicates that after responding to a trespass report at a morgue in San Marcos, Calif., Deputy Faiivae tested three bags found in a suspect’s car in using a portable narcotics analyzer in the back of the patrol vehicle.

According to a follow-up report, the first two bags tested positive for fentanyl and the third smaller bag tested positive for methamphetamine.

In his statement, Deputy Faiivae said the third bag was partially open and particles of the substance had spread to the surface of the upper deck of the car. He then “swept the particles in the binder and put all the bags in an evidence bag.”

When the results came back positive for fentanyl, Corporal Crane told Deputy Faiivae that they had to double bag the items “for safety reasons”. Deputy Faiivae then bent down to retrieve a second bag from his evidence kit and, when he did, placed his face “about six inches from where he had tested the substances.” according to his statement. Corporal Crane told him not to get that close, and when he got up, “he started to feel dizzy and fell”.

READ Also  Hong Kong Arrests Anthony Wong Yiu-ming for Singing at Election Rally

After Deputy Faiivae fell, he was given four doses of Narcan, a nasal spray containing naloxone, a drug used to combat the effects of an opioid overdose. Deputy Faiivae showed no reaction to the Narcan and was taken to hospital by emergency medical workers and then recovered.

According to the National Institute of Drug Abuse, naloxone can quickly restore normal breathing in a person if their breathing has slowed or stopped due to an opioid overdose. Naloxone has no effect on a person who does not have opioids in their system.

Neither Corporal Crane nor Deputy Faiivae were available for comment.

#San #Diego #Sheriff #Releases #Details #Video #Deputys #Collapse

About the author

admin